Skip to Main content Skip to Navigation
Journal articles

On quadratic residue codes and hyperelliptic curves

Abstract : For an odd prime p and each non-empty subset S ⊂ GF(p), consider the hyperelliptic curve X_S defined by y^2 = f_s(x), where f_s(x) = \P_{a2S} (x-a). Using a connection between binary quadratic residue codes and hyperelliptic curves over GF(p), this paper investigates how coding theory bounds give rise to bounds such as the following example: for all sufficiently large primes p there exists a subset S ⊂ GF(p) for which the bound |X_S(GF(p))| > 1.39p holds. We also use the quasi-quadratic residue codes defined below to construct an example of a formally self-dual optimal code whose zeta function does not satisfy the "Riemann hypothesis."
Document type :
Journal articles
Complete list of metadata

Cited literature [18 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, April 3, 2014 - 4:07:36 PM
Last modification on : Friday, April 16, 2021 - 3:34:01 PM
Long-term archiving on: : Thursday, July 3, 2014 - 4:26:51 PM


Files produced by the author(s)




David Joyner. On quadratic residue codes and hyperelliptic curves. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2008, Vol. 10 no. 1 (1), pp.129--146. ⟨10.46298/dmtcs.429⟩. ⟨hal-00972302⟩



Record views


Files downloads